Jump to content

FANTASTIC NEWS!!!!!!


Robert  A.

Recommended Posts

My wife just got off the scan call with her Oncologist about last Thursday's scan. After taking Tabrecta for 12 weeks the tumor in her lung has shrunk more than 50%. The Dr. was very pleased and is going to continue the regimen and scan again in 12 weeks. We are so relieved this medication is working as planned. 

Link to comment
Share on other sites

Thanks everyone, after Immunotherapy & chemo these 4 pills a day seem to be doing the trick. Just goes to show how far cancer treatment has come. Those just starting or have been on this journey awhile never give up, new medicines are coming out. I could be wrong but I think my wife was the 1st or one of the 1st on this forum that started taking this medicine when it first came out. Her oncologist wasn't even sure we could get it here but we did. 

Link to comment
Share on other sites

Wonderful news, Robert!  I am so glad the Trabecta worked.  Yes, I think your wife was one of the first taking this drug.  I also have the MET mutation, but had already started on the triplet and now maintenance of Alimta and Keytruda - so for now, that's the course I'm on.  Should it turn out that this is no longer working I would be put on Trabecta.  Thanks so much for sharing.  

 

Link to comment
Share on other sites

4 hours ago, Lin wilki said:

Marie.  How’s the new med working for your husband?

He definitely tolerates it better although his appetite is still pretty much non-existent. As far as results, though, I think the jury will be out until his next PET scan in November. He did just have a brain MRI and that still looks fine so that was welcome news. 

Link to comment
Share on other sites

Hi Marie: I don't mean to interfere but as many posters will tell you, appetite and maintaining/gaining weight are priority one for cancer patients. My oncologist gave me medication that enhanced my appetite  and made me eat and gain weight.  Please ask your doctor.

Link to comment
Share on other sites

3 hours ago, GaryG said:

Hi Marie: I don't mean to interfere but as many posters will tell you, appetite and maintaining/gaining weight are priority one for cancer patients. My oncologist gave me medication that enhanced my appetite  and made me eat and gain weight.  Please ask your doctor.

Hi Gary. You are not interfering in the least! Appetite and weight management are a huge issue here and I appreciate all the help I can get. Can you tell me the name of the medication that was prescribed? My husband says everything either makes him nauseous or tastes too salty or too sweet, and he also gets full very quickly. Also, I had been making him high protein smoothies but now he feels that there is something in them that he is not tolerating (although most of the ingredients (e.g., peanut butter, coconut milk, fruit, honey, etc.) are things he never had a problem with before. The only thing he seems to be able to tolerate consistently are Boost Soothe clear nutritional drinks. Honestly, at this point I'm starting to wonder if Tabrecta would be worth another shot ...

Link to comment
Share on other sites

Hi Marie: I sympathize with your husband because I was in his shoes. I could smell a boost from 15 feet away and hated peanut butter and everything sweet.  The 2 medications I was given:

  1. MIRTAZAPINE 15 mg.  This pill is normally given as antidepressant but the biggest side effect is increased appetite so it serves the purpose. It takes few days for this pill to work so patience is needed.
  2. MAJESTROL ACETATE ORAL suspension, USP 40\mg. This is a liquid taken once/day

A word of caution. Both medications require extensive activities like walking and moving constantly because they can cause blood clots. As a matter of fact  I was taken off the second one and put on blood thinners because I did not have the discipline to remain active.( I blame it on the side effects). I am still taking the first one and my appetite is very good. My diet consists mainly of protein (beans,meats etc) and carbs and thank God no sweets, shakes or protein drinks.

I am sure your doctor will advise you better than I do.

Good luck.

Link to comment
Share on other sites

49 minutes ago, MarieE said:

at this point I'm starting to wonder if Tabrecta would be worth another shot ...

That should not cross your mind . Be very demanding of your doctor. It is his job to solve your problems.

Link to comment
Share on other sites

MarieE, when I had terrible radiation-induced esophagitis, all I could tolerate was Boost Soothes. I hated smoothies. The esophagitis caused me to lose weight because it was so painful to swallow. I was finally able to get a good pain management doctor, and I've since recovered from the esophagitis. But I continued to drink Boost Soothes for some extra calories. 

Sometimes I still don't have an appetite so I just have ice cream, which I figure is better than not eating. (I also had changes in taste that took months to resolve.)

I read somewhere that if things taste too sweet, add some salt. Conversely, if they taste too salty, add some sweetener. I never tried it myself.

I hope things improve for your husband soon. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.